Alert archive / Kansas / Frost Advisories in 2016

Frost Advisory 3, NWS Goodland, KS

October 6, 2016Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this frost advisory at Oct 6, 2016, 2:29 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 7, 2016, 1:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 2:29 AM MDT (08:29 UTC)
In effect from
Oct 7, 2016, 1:00 AM MDT
Expired
Oct 7, 2016, 8:00 AM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 8.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3218 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WWUS73 KGLD 060829
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
229 AM MDT THU OCT 6 2016

COZ090>092-KSZ001>003-013>015-027-028-041-042-NEZ079>081-062000-
/O.NEW.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...
GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...
PALISADE...MCCOOK
229 AM MDT THU OCT 6 2016 /329 AM CDT THU OCT 6 2016/

...FROST ADVISORY IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM MDT
/9 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO 8 AM
MDT /9 AM CDT/ FRIDAY.

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JN
5 follow-up statements
469 
WWUS73 KGLD 060843
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
243 AM MDT THU OCT 6 2016

KSZ003-015-061400-
/O.NEW.KGLD.FG.Y.0013.161006T0843Z-161006T1400Z/
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
DECATUR-SHERIDAN-
INCLUDING THE CITIES OF...OBERLIN...HOXIE
343 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING.

* TEMPERATURES...IN THE UPPER 50S.

* TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG
  ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR THE
  FROST ADVISORY.

* OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE
QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR
RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW
BEAMS AND DRIVE DEFENSIVELY.

&&

$$

KSZ004-016-029-061400-
/O.NEW.KGLD.FG.Y.0013.161006T0843Z-161006T1400Z/
NORTON-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD
343 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THIS MORNING.

* TIMING/DURATION...THROUGH MID MORNING.

* OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES MAKING
  DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE
QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR
RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW
BEAMS AND DRIVE DEFENSIVELY.

&&

$$

COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079>081-061400-
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK-
RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND...
COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...
CULBERTSON...TRENTON...STRATTON NE...PALISADE...MCCOOK
243 AM MDT THU OCT 6 2016 /343 AM CDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO
8 AM MDT /9 AM CDT/ FRIDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
051 
WWUS73 KGLD 061131
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
531 AM MDT THU OCT 6 2016

KSZ014-027-028-041-042-061945-
/O.EXA.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
THOMAS-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...COLBY...SHARON SPRINGS...OAKLEY...
TRIBUNE...LEOTI
531 AM MDT THU OCT 6 2016 /631 AM CDT THU OCT 6 2016/

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO
8 AM MDT /9 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS
MORNING.

* TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG 
  ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR 
  THE FROST ADVISORY.

* OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES 
  MAKING DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE
QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR
RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW
BEAMS AND DRIVE DEFENSIVELY.

&&

$$

KSZ003-015-061945-
/O.CON.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
DECATUR-SHERIDAN-
INCLUDING THE CITIES OF...OBERLIN...HOXIE
631 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...
...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* TIMING/DURATION...THROUGH MID MORNING TODAY FOR THE DENSE FOG 
  ADVISORY. THROUGH THE EARLY TO MID MORNING HOURS FRIDAY FOR 
  THE FROST ADVISORY.

* OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES 
  MAKING DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE
QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR
RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW
BEAMS AND DRIVE DEFENSIVELY.

&&

$$

KSZ004-016-029-061400-
/O.CON.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/
NORTON-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD
631 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...

* TIMING/DURATION...THROUGH MID MORNING.

* OTHER IMPACTS...VISIBILITY MAY DROP BELOW A MILE AT TIMES 
  MAKING DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE ONE
QUARTER MILE OR LESS IN FOG. IF DRIVING...SLOW DOWN AND BE
PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR
RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW
BEAMS AND DRIVE DEFENSIVELY.

&&

$$

COZ090>092-KSZ001-002-013-NEZ079>081-061945-
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
SHERMAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND...
BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE...
MCCOOK
531 AM MDT THU OCT 6 2016 /631 AM CDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO
8 AM MDT /9 AM CDT/ FRIDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...THROUGH THE EARLY TO MID MORNING HOURS 
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
645 
WWUS73 KGLD 061358
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
758 AM MDT THU OCT 6 2016

KSZ003-014-015-027-028-041-042-062100-
/O.EXP.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
DECATUR-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...OBERLIN...COLBY...HOXIE...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
758 AM MDT THU OCT 6 2016 /858 AM CDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO
8 AM MDT /9 AM CDT/ FRIDAY...
...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS
MORNING...

* TIMING/DURATION...EARLY TO MID MORNING HOURS ON FRIDAY FOR THE
  FROST ADVISORY.

* OTHER IMPACTS...VULNERABLE VEGETATION MAY BE SUSCEPTIBLE TO
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

KSZ004-016-029-061500-
/O.EXP.KGLD.FG.Y.0013.000000T0000Z-161006T1400Z/
NORTON-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD
858 AM CDT THU OCT 6 2016

...DENSE FOG ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING...

VISIBILITIES HAVE IMPROVED TO ONE MILE OR GREATER ACROSS THE
ADVISORY AREA AND WILL CONTINUE TO IMPROVE THROUGH THE MORNING.

$$

COZ090>092-KSZ001-002-013-NEZ079>081-062100-
/O.CON.KGLD.FR.Y.0003.161007T0800Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
SHERMAN-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...GOODLAND...
BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE...
MCCOOK
758 AM MDT THU OCT 6 2016 /858 AM CDT THU OCT 6 2016/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM MDT /3 AM CDT/ TO
8 AM MDT /9 AM CDT/ FRIDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...EARLY TO MID MORNING HOURS ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
231 
WWUS73 KGLD 061801
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1201 PM MDT THU OCT 6 2016

KSZ004-016-029-071400-
/O.EXB.KGLD.FR.Y.0003.161007T0700Z-161007T1400Z/
NORTON-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HILL CITY...QUINTER...
GRINNELL...GRAINFIELD
101 PM CDT THU OCT 6 2016

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT FRIDAY.

* TEMPERATURES...LOW TEMPERATURES FROM THE LOWER TO MIDDLE 30S.

* TIMING/DURATION...EARLY MORNING TO MID MORNING ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

COZ090>092-KSZ001>003-013>015-027-028-041-042-NEZ079>081-071400-
/O.EXT.KGLD.FR.Y.0003.161007T0700Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...
GOODLAND...COLBY...HOXIE...SHARON SPRINGS...OAKLEY...TRIBUNE...
LEOTI...BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...
PALISADE...MCCOOK
1201 PM MDT THU OCT 6 2016 /101 PM CDT THU OCT 6 2016/

...FROST ADVISORY NOW IN EFFECT FROM 1 AM MDT /2 AM CDT/ TO 8 AM
MDT /9 AM CDT/ FRIDAY...

* TEMPERATURES...LOWS AROUND 30 TO THE LOWER 30S.

* TIMING/DURATION...SHORTLY AFTER MIDNIGHT THROUGH MID MORNING ON
  FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
790 
WWUS73 KGLD 071358
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
758 AM MDT FRI OCT 7 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071500-
/O.EXP.KGLD.FR.Y.0003.000000T0000Z-161007T1400Z/
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE...
CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...ATWOOD...OBERLIN...
NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...
OAKLEY...QUINTER...GRINNELL...GRAINFIELD...TRIBUNE...LEOTI...
BENKELMAN...CULBERTSON...TRENTON...STRATTON NE...PALISADE...
MCCOOK
758 AM MDT FRI OCT 7 2016 /858 AM CDT FRI OCT 7 2016/

...FROST ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS
MORNING...

EARLY MORNING LOW TEMPERATURES IN THE UPPER 20S TO LOWER 30S HAVE
ALREADY RISEN INTO THE MIDDLE TO UPPER 30S ON THEIR WAY TO HIGHS
IN THE 60S TODAY.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 6, 2:24 AM MDT, 5 minutes earlier.

Area forecast discussion, Oct 6, 2:24 AM MDT, 5 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
224 AM MDT Thu Oct 6 2016

.SHORT TERM...(Today and tonight)
Issued at 224 AM MDT Thu Oct 6 2016

Across the forecast area...a low stratus morning to start off the
day for much of the CWA w/ temps currently ranging in the 50s with
an easterly surface wind.

This will begin the start of a 24-hour transition to more fall-like
conditions for the entire Tri-State region. Easterly flow has
allowed temps to rise so far for the overnight period w/ some
locales east/south of the forecast area seeing 1sm or less in dense
fog. The model trend is for that scenario to slowly creep into
portions of the CWA by sunrise. Fog is mentioned in the forecast but
no Advisory at this time. Will adjust before sunrise to areas as
needed.

For the rest of today...cold front and associated 500/700 mb
shortwave are set to past into the Central Plains by midday. The
surface front will traverse the region...with the shortwave passing
just to our north. The arrival of these two systems will usher in
strong CAA during the afternoon hours and will coincide with a shift
to NNW winds. Some light showers activity is expected with system
passage...but with track of the shortwave to our north...chances for
precip will be confined to mainly north of interstate 70.

Going into the afternoon and evening hours...the arrival of the cold
air by midday will allow for early daytime highs followed by
dropping temps going into the overnight period. Latest model
guidance has low 30s for much of the CWA tonight...with some mid 30s
far east. Because of this will be issuing a Frost Advisory for 08z-
14z Friday for all but the far east counties. Newer guidance by next
shift may augment current trend.

For the remainder of Friday on thru Saturday night...cold air
intrusion is short lived as mid level ridging returns for the CWA
allowing for yet another warmup going into the upcoming weekend.
Looking for highs Friday in the 60s and 70s for Saturday under dry
conditions.

.LONG TERM...(Sunday through Thursday)
Issued at 205 AM MDT Thu Oct 6 2016

There is a chance of precipitation on Sunday as a weak shortwave
trough, of subtropical original, rotates up from the southwest.
Chance of thunderstorms are possible, but instability looks to be
weak. So not expecting any severe threat from this activity.

Shortwave ridging will build over and influence the Tri-State region
on Monday with dry and warm conditions. The models show the next
shortwave trough, embedded in the zonal flow, passing over our area
Tuesday afternoon, which could bring low chances for showers and
thunderstorms. Instability looks a little better than Sunday's,
especially in eastern areas. We could see a marginal severe risk
developing.

Shortwave ridging looks to build and continue within the zonal flow
through the end of the week. This will produce another period of
warm and dry conditions for the area.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1136 PM MDT Wed Oct 5 2016

For Kgld...the arrival of subvfr has slowed since the last
issuance. Mvfr conditions arrive around 08z and then become ifr by
10z. Mvfr conditions return around 14z and last until 19z when vfr
conditions arrive for the rest of the period. Near 18z north winds
increase to 17 knots with gusts to near 23 knots. At 21z the
sustained speeds and gusts increase around 6 to 7 knots. The winds
decrease around 00z and loose their gustiness by 03z.

For Kmck...vfr conditions are expected until 12z when mvfr
conditions arrive. Mvfr conditions are expected from 12z to 20z
when vfr conditions return. North winds increase to 16 knots with
gusts to around 24 knots. From 20z to 00z sustained winds will be
23 knots with gusts to near 32 knots. After 00z gusty winds of 15
to 23 knots decrease and lose their gustiness by 03z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JN
LONG TERM...BW
AVIATION...BULLER
Hazardous weather outlook, Oct 5, 4:10 PM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT WED OCT 5 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-062215-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
410 PM MDT WED OCT 5 2016 /510 PM CDT WED OCT 5 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TONIGHT...

AFTER MIDNIGHT...FOG IS EXPECTED TO DEVELOP ACROSS A MAJORITY OF
THE AREA. MANY LOCATIONS WILL SEE VISIBILITIES DROP TO A HALF MILE
OR LESS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ON THURSDAY...AREAS OF FOG THROUGH MID MORNING WILL REDUCE THE
VISIBILITY TO A HALF MILE OR LESS AT MANY LOCATIONS.

THERE IS A POSSIBILITY OF FROST ACROSS THE ENTIRE CENTRAL HIGH
PLAINS REGION EARLY FRIDAY MORNING AS EARLY MORNING LOW
TEMPERATURES DROP INTO THE LOWER 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:43 AM MDTDense Fog AdvisoryGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 4 more5 hr

Nearby

Frost Advisories in Kansas, 2016Frost Advisories in Colorado, 2016Frost Advisories in Nebraska, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.